Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 30, 2018, 6:39 PM EDT for Madison County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 6:39 PM EDT (22:39 UTC)
- Expired
- May 30, 2018, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
County Madison County, GA
The radar
The Greer radar (KGSP), 116 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
788
WWUS82 KFFC 302239
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT WED MAY 30 2018
GAZ027-036-038-302330-
Madison GA-Oglethorpe GA-Clarke GA-
639 PM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN OGLETHORPE
AND NORTHEASTERN CLARKE COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT...a strong thunderstorm was over Colbert, or near
Danielsville...moving northeast at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Danielsville, Comer, Winterville, Colbert, Arnoldsville, Carlton,
Hull, Athens-Clarke County, Diamond Hill, Smithonia, Paoli, Dunlap,
Neese and Watson Mill Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8301
3408 8300 3405 8298 3389 8315 3399 8336
3425 8324 3424 8317 3427 8311
TIME...MOT...LOC 2238Z 205DEG 32KT 3405 8319
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 30, 2:46 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 30, 2:46 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 246 PM EDT Wed May 30 2018 .SHORT TERM /Tonight through Thursday Night/... Models in fairly good agreement with the short term solution. Outflow from the MCS that was over Alabama this morning is currently moving across the CWA bringing scattered to numerous showers/tstorms. Sunshine has started to heat the areas behind this outflow, however it is still in question as to whether there will be enough heating to initiate some convection. Hi-res models are showing nothing but will keep chance pops into the evening across western GA for that stray shower/tstorm that develops. Otherwise it looks like we will see a break in the showers/tstorms tonight, enough of a break where we can let the Flash Flood Watch expire at 00Z. Another short wave will move into the Tennessee Valley late tonight and into the CWA Thursday. This will bring an increasing risk of showers and tstorms, mainly across north Georgia late Thursday morning and afternoon. Forecast CAPES of 2000 to 3000 across the CWA could allow a few storms to become strong to severe with the main threat damaging winds. SPC has put the northern half of the CWA in a marginal risk for Thursday. With the tropical atmosphere and PWATs running above normal, some of the storms could produce heavy rain and a Flash Flood Watch may need to be issued for Thursday. 17 .LONG TERM /Friday through Wednesday/... The synoptic pattern to begin the long term will feature broad and generally weak cyclonic flow across the eastern US...with a ridge just upstream over the central US and stronger cyclonic flow across the West. Within the weaker cyclonic regime across the east...several notable shortwaves can be identified in the mid levels...one across the western TN valley and another in the Lake Michigan vicinity. Although these waves will begin to phase later in the weekend...the leading wave across the TN Valley is expected to to be responsible for some shower activity across KY and TN at 12z Friday. As the wave clips eastern Georgia through the day...DCVA in conjunction with daytime heating will be the primary sources for larger scale lift and the development of scattered showers and thunderstorms across the area...especially north Georgia. Activity should peak during the afternoon and evening and begin to dissipate into the overnight hours Friday as the shortwave continues SE. By Saturday the previous day's shortwave will become more in phase with the Lake Michigan wave and evolve into a better defined area of low pressure across the DELMARVA region. With little source for lift in addition to possible drying of the mid levels...thunderstorm development should be largely a result of diurnal heating. Activity should remain isolated in nature with a good potential for the first time in a while for most everyone to stay dry. Temps however will be hot with highs in the upper 80s to lower 90s. By Sunday...the next shortwave will traverse the region as the mid level regime across Georgia becomes more northwesterly as DELMARVA mid level low remains nearly stationary. This shortwave is expected to feature a weak sfc cold front. Given the rather unimpressive strength of this system as a whole...convection does not look widespread at this time but given very warm sfc conditions in conjunction with lower and upper level forcing present...the chance for shower and thunderstorm chances will be increase to some extent compared to Saturday. The region will remain under the influence on weak NW flow aloft into the middle of next week...with subtle mid level shortwaves traversing the flow. However...given weak frontal passage on Sunday...12z guidance suggests rather meager precip potential with decent lower level high pressure influence...perhaps most so for north Georgia. Nonetheless...given high temps in the 80s with sfc dewpoints above 60...diurnally driven storms will be possible each afternoon/evening. Frontal boundary may also become stationary across southern Georgia which may allow for better coverage extending up into central Georgia through mid week. Overall...the extended forecast does not look to resemble the tropical rain forest as it has the past several weeks. Kovacik && .HYDROLOGY... The flash flood watch will continue thru 8pm this evening for counties from Floyd to Hall and north into this evening. This is to account for how much rain this area has had the past 24 to 36 hours and the potential for more heavy rain through the afternoon. && .AVIATION... 18Z Update... Convection will continue this afternoon, dissipating after sunset. Expect convection to begin a little earlier Thursday due to a short wave moving across the region late tonight and Thursday. Winds will remain southwest through the forecast. Cigs will become MVFR/IFR late tonight...lifting to VFR by 18Z Thursday. //ATL Confidence...18Z Update... Medium on convection timing this afternoon and Thursday. High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 86 70 89 / 70 60 50 60 Atlanta 70 85 71 87 / 50 60 50 60 Blairsville 65 82 65 83 / 70 60 50 60 Cartersville 69 85 69 88 / 50 60 50 60 Columbus 72 88 72 89 / 60 60 50 50 Gainesville 69 85 70 86 / 70 60 50 60 Macon 71 88 71 90 / 70 60 50 50 Rome 69 86 70 88 / 40 60 50 60 Peachtree City 69 86 70 88 / 50 60 50 60 Vidalia 72 88 73 92 / 40 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 PM EDT this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Forsyth...Gilmer...Gordon...Hall...Lumpkin... Murray...Pickens...Towns...Union...Walker...White...Whitfield. && SHORT TERM...17 LONG TERM....Kovacik AVIATION...17
Hazardous weather outlook, May 30, 2:43 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 243 PM EDT Wed May 30 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 243 PM EDT Wed May 30 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous showers and scattered thunderstorms can be expected today into tonight. A few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. A Flash Flood Watch remains in effect for north Georgia from Floyd to Hall county and north. Refer to the Flash Flood Watch /ATLFFAFFC/ on the web for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms can be expected Thursday. A few storms on Thursday could become severe with a threat for damaging wind and heavy rainfall. Scattered thunderstorms will continue through Friday before becoming more isolated Saturday through Tuesday. A few of these storms could become strong, carrying a threat of gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 30, 4:40 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT WED MAY 30 2018
GAZ084-097-302115-
Wilkinson GA-Laurens GA-
440 PM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT...a strong thunderstorm was near Dudley, or 11 miles
west of Dublin...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dexter, Dudley, Montrose, Harlow, Chappells Mill
and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3241 8313 3253 8320 3277 8310 3264 8282
3236 8303
TIME...MOT...LOC 2040Z 205DEG 9KT 3248 8310
WIND...40MPHSpecial weather statement, May 30, 6:37 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT WED MAY 30 2018
GAZ085-086-097-098-302300-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
637 PM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...NORTHERN
TREUTLEN...SOUTHEASTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 700 PM EDT...
At 637 PM EDT...a strong thunderstorm was over Scott, or 12 miles
east of Dublin...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Adrian, Kite, Orland, Rockledge, Orianna, Norristown, Minter,
Norristown Junction, Meeks, Blackville, Gillis Springs, Scott,
Brewton and Covena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8275 3260 8280 3270 8250 3244 8243
TIME...MOT...LOC 2237Z 256DEG 12KT 3253 8270
WIND...40MPHSpecial weather statement, May 30, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT WED MAY 30 2018
GAZ027-036-038-302330-
Madison GA-Oglethorpe GA-Clarke GA-
639 PM EDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHWESTERN OGLETHORPE
AND NORTHEASTERN CLARKE COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT...a strong thunderstorm was over Colbert, or near
Danielsville...moving northeast at 35 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Danielsville, Comer, Winterville, Colbert, Arnoldsville, Carlton,
Hull, Athens-Clarke County, Diamond Hill, Smithonia, Paoli, Dunlap,
Neese and Watson Mill Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8301
3408 8300 3405 8298 3389 8315 3399 8336
3425 8324 3424 8317 3427 8311
TIME...MOT...LOC 2238Z 205DEG 32KT 3405 8319The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:30 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 45 min |
| May 29, 9:18 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Walker | 57 min |
| May 29, 9:33 PM EDT | Special Weather Statement | FFC | Hall | 42 min |
| May 29, 9:55 PM EDT | River Flood Warning | FFC | Gwinnett | 2 hr |
| May 29, 11:10 PM EDT | Special Weather Statement | FFC | Towns, White | 50 min |
| May 29, 11:56 PM EDT | Flash Flood Warning | FFC | Towns, White | 13 hr |
| May 30, 12:47 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| May 30, 1:07 AM EDT | River Flood Warning | FFC | Towns | 7 hr |
| May 30, 1:32 AM EDT | River Flood Warning | FFC | White | 4 hr |
| May 30, 2:23 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| May 30, 2:33 AM EDT | River Flood Warning | FFC | Towns | 24 hr |
| May 30, 9:31 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| May 30, 1:01 PM EDT | Areal Flood Warning | FFC | Towns, White | 6 hr |
| May 30, 4:40 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| May 30, 6:37 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| May 30, 6:56 PM EDT | Special Weather Statement | FFC | Greene | 34 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.